MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY EVERLAST SZ 3 6MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY EVERLAST SZ 3 6MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 33683306
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
The patient presented from wound care who expressed concern over a worsening wound on his anterior ankle.The patient unfortunately has a non-healing wound over their anterior ankle which probes down to bone.Given the large wound and likely exposed prosthesis, the patient needs to return to or for i&d and poly exchange.
 
Additional Manufacturer Narrative
Please note the correction made to the g1 manufacturing site for devices: the reported event was confirmed, based on available medical record and health care professionals opinion.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿deep wound infection (early or late) which may necessitate removal of the prosthesis.On rare occasions, arthrodesis of the involved joint or amputation of the limb may be required.¿ formal medical opinion was sought from an experienced independent medical expert as below: there is no reason to believe that in the short timeframe between the primary implantation and in this complication, any loosening could be seen as the implant has not yet integrated in the bone at all.Therefore, a ct scan is not helpful for the further assessment, here.However, the surgeon explained the clinical situation in which the patient presented an early infection of the implant (within 6 weeks after implantation) with severe wound healing and closure issues.The patient was transferred to the op for revision with i&d and exchange of the poly insert.There were no results of the specimen taken presented so far, therefore we only have a clinical suspicion of an infection.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by infection at early stage of surgery.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
INFINITY EVERLAST SZ 3 6MM TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16765799
Report Number3010667733-2023-00202
Device Sequence Number17654044
Product Code HSN
UDI-Device Identifier00889797074513
UDI-Public00889797074513
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K193067
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number33683306
Device Catalogue Number33683306
Device Lot Number1681386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight99 KG